Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS Shreveport, LA

June 16, 2005Columbia County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2005, 5:19 PM CDT for Columbia County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2005, 5:19 PM CDT (22:19 UTC)
Expired
Jun 16, 2005, 6:02 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Columbia County, AR

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU JUN 16 2005

.DISCUSSION...
ONGOING DEEP CONVECTION ASSOCIATED WITH A PAIR OF OUTFLOW BOUNDARIES...
BASICALLY BOOKENDING THE NORTHERN AND SOUTHERN EDGES OF THE CWA.
CAN LOOK FORWARD TO INCREASING TSTM ACTIVITY OVERNIGHT AS HIGH INSTABILITY
AND DEEPENING SHEAR OVER SOUTHERN PLAINS PROVIDE RIPE FEEDING GROUND FOR
MCS DEVELOPMENT. OF COURSE...UPPER LEVEL STEERING TRACK WILL BRING A DIRECT
HIT INTO THE CWA. CHANCE POPS ENTIRE CWA THROUGH FRIDAY AFTERNOON...AND
MENTION SEVERE ALL BUT EAST TX. PUT LIKELY POPS MAINLY SW AR PORTION OF AREA.
NW FLOW PATTERN WILL CONTINUE WITH UPPER HIGH NOT EXHIBITING MUCH GROWTH IN
WEST TX. THUS...MAY BE HARD TO PUSH THE PATTERN EAST OF AREA. TAPER TO SLIGHT
CHANCE EAST TX LATER IN WEEKEND...AND FINALLY REMOVING POPS AREAWIDE BY
TUESDAY. BRISK BOUNDARY ACTION AND RAIN COOLING EFFECTS SHOULD KEEP TEMPS
AROUND OR BELOW 90 AREAWIDE ON FRIDAY...AND POSSIBLY SATURDAY. AFTER THAT
TEMPS WILL REBOUND...ESPECIALLY EAST TX...ALTHOUGH DEWPOINTS MAY STAY
RELATIVELY LEVEL GIVEN LIMITED RETURN FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  74  96 /  40  40  30  20
MLU  72  88  70  92 /  50  50  40  30
DEQ  70  87  69  95 /  60  60  30  20
TXK  71  89  72  95 /  60  50  30  20
ELD  71  88  69  93 /  60  60  40  30
TYR  75  94  75  96 /  30  30  20  20
GGG  74  92  74  96 /  30  30  20  20
LFK  74  95  75  97 /  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

07/07
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jun 16, 4:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.

&&

POMUNDSON
Local storm report, Jun 16, 4:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 S RINGGOLD            32.30N 93.28W
06/16/2005  0.75 INCH        BIENVILLE          LA   AMATEUR RADIO

&&

POMUNDSON
Local storm report, Jun 16, 4:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             2 W NEW BOSTON          33.46N 94.45W
06/16/2005  0.75 INCH        BOWIE              TX   EMERGENCY MNGR

&&

POMUNDSON
Local storm report, Jun 16, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             DOYLINE                 32.52N 93.42W
06/16/2005  1.50 INCH        WEBSTER            LA   AMATEUR RADIO

&&

POMUNDSON
Local storm report, Jun 16, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION/PARISH
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             10 SE BOSSIER CITY      32.52N 93.42W
06/16/2005  1.50 INCH        BOSSIER PARISH LA       AMATEUR RADIO

&&

POMUNDSON
Local storm report, Jun 16, 5:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             18 SE BOSSIER CITY      32.33N 93.45W
06/16/2005  2.75 INCH        BOSSIER            LA   AMATEUR RADIO

&&

POMUNDSON

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:00 PM CDTSevere Thunderstorm WarningSHVBowie60 min
Jun 16, 4:57 PM CDTSevere Thunderstorm WarningSHVCass63 min
Jun 16, 5:45 PM CDTSevere Thunderstorm WarningSHVMarion60 min
Jun 16, 6:36 PM CDTSevere Thunderstorm WarningSHVPanola39 min
Jun 16, 6:44 PM CDTSevere Thunderstorm WarningSHVShelby61 min
Jun 16, 1:41 PM CDTSevere Thunderstorm WarningSHVNatchitoches49 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningSHVSabine51 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningSHVLaSalle45 min
Jun 16, 4:14 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningSHVBienville56 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningSHVWebster58 min
Jun 16, 5:32 PM CDTSevere Thunderstorm WarningSHVUnion58 min
Jun 16, 5:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningSHVCaddo65 min
Jun 16, 6:16 PM CDTSevere Thunderstorm WarningSHVLincoln59 min
Jun 16, 5:14 PM CDTSevere Thunderstorm WarningSHVUnion61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.